Alert archive / New Mexico / High Wind Warnings in 2009

High Wind Warning 41, NWS Midland/Odessa, TX

December 22, 2009Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Dec 22, 2009, 3:40 AM MST for Eddy County, New Mexico. It took effect at Dec 22, 2009, 2:00 PM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2009, 3:40 AM MST (10:40 UTC)
In effect from
Dec 22, 2009, 2:00 PM MST
Expired
Dec 23, 2009, 5:00 PM MST
In force
27 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2700 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 221040
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 AM CST TUE DEC 22 2009

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
TONIGHT THROUGH WEDNESDAY...

.A STRONG UPPER LEVEL STORM SYSTEM OVER CALIFORNIA THIS MORNING WILL
APPROACH THE REGION TODAY AND TONIGHT. THIS TROUGH WILL MOVE OVER
ARIZONA TODAY AND INTO WESTERN NEW MEXICO TONIGHT... PASSING OVER
THE REGION WEDNESDAY. STRONG MID LEVEL WINDS WILL ACCOMPANY THIS
SYSTEM... WHICH WILL RESULT IN HIGH WINDS FOR BOTH THE GUADALUPE
AND DAVIS MOUNTAINS AS THE TROUGH PASSES. THE STRONGEST WIND
SPEEDS ARE EXPECTED WEDNESDAY.

NMZ027-TXZ074-258-222200-
/O.UPG.KMAF.HW.A.0027.091223T0000Z-091224T0000Z/
/O.NEW.KMAF.HW.W.0041.091223T0000Z-091224T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
440 AM CST TUE DEC 22 2009 /340 AM MST TUE DEC 22 2009/

...HIGH WIND WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 6 PM CST /5 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 6 PM CST /5 PM MST/ WEDNESDAY. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT THROUGH
WEDNESDAY. ELEVATIONS ABOVE 6000 FEET ARE EXPECTED TO EXPERIENCE
THE HIGHEST WIND SPEEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
5 follow-up statements
000 
WWUS74 KMAF 222033
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
233 PM CST TUE DEC 22 2009

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
THIS AFTERNOON THROUGH WEDNESDAY EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM NEAR CALIFORNIA THIS AFTERNOON
WILL MOVE JUST NORTH OF THE REGION LATE TONIGHT AND TOMORROW
AFTERNOON. STRONG MID LEVEL WINDS AHEAD AND NEAR THE SOUTHERN
PORTION OF THIS STORM SYSTEM WILL RESULT IN HIGH WINDS FOR BOTH
THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON THROUGH TOMORROW
EVENING. THE STRONGEST WIND SPEEDS ARE EXPECTED WEDNESDAY MORNING.

NMZ027-TXZ074-258-230445-
/O.EXT.KMAF.HW.W.0041.091222T2100Z-091224T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
233 PM CST TUE DEC 22 2009 /133 PM MST TUE DEC 22 2009/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/
WEDNESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/
WEDNESDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS.

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE
EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT THROUGH
WEDNESDAY. ELEVATIONS ABOVE 6000 FEET WILL EXPERIENCE THE HIGHEST
WIND SPEEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KMAF 230355
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
955 PM CST TUE DEC 22 2009

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
TONIGHT THROUGH WEDNESDAY EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTHERN ARIZONA THIS 
EVENING WILL MOVE JUST NORTH OF THE REGION WEDNESDAY.  STRONG MID
LEVEL WINDS AHEAD AND NEAR THE SOUTHERN PORTION OF THIS STORM
SYSTEM WILL RESULT IN HIGH WINDS FOR BOTH THE GUADALUPE AND DAVIS
MOUNTAINS THROUGH WEDNESDAY EVENING.  THE STRONGEST WIND SPEEDS 
ARE EXPECTED WEDNESDAY MORNING AND AFTERNOON...MAINLY ABOVE 6000 
FEET.

NMZ027-TXZ074-258-231100-
/O.CON.KMAF.HW.W.0041.000000T0000Z-091224T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
955 PM CST TUE DEC 22 2009 /855 PM MST TUE DEC 22 2009/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
WEDNESDAY...

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH
ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT
THROUGH WEDNESDAY.  ELEVATIONS ABOVE 6000 FEET WILL EXPERIENCE THE
HIGHEST WIND SPEEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KMAF 231028
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 AM CST WED DEC 23 2009

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
THROUGH THIS EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM OVER WESTERN NEW MEXICO THIS
MORNING WILL MOVE JUST NORTH OF THE REGION TODAY. STRONG MID LEVEL
WINDS AHEAD AND NEAR THE SOUTHERN PORTION OF THIS STORM SYSTEM
WILL RESULT IN HIGH WINDS FOR BOTH THE GUADALUPE AND DAVIS
MOUNTAINS THROUGH THIS EVENING. THE STRONGEST WIND SPEEDS ARE
EXPECTED THIS MORNING AND AFTERNOON...MAINLY ABOVE 6000 FEET.

NMZ027-TXZ074-258-231830-
/O.CON.KMAF.HW.W.0041.000000T0000Z-091224T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
428 AM CST WED DEC 23 2009 /328 AM MST WED DEC 23 2009/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH
ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH
THIS EVENING. ELEVATIONS ABOVE 6000 FEET WILL EXPERIENCE THE
HIGHEST WIND SPEEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KMAF 231053
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
453 AM CST WED DEC 23 2009

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
THROUGH THIS EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM OVER WESTERN NEW MEXICO THIS
MORNING WILL MOVE JUST NORTH OF THE REGION TODAY. STRONG MID
LEVEL WINDS AHEAD AND NEAR THE SOUTHERN PORTION OF THIS STORM
SYSTEM WILL RESULT IN HIGH WINDS FOR BOTH THE GUADALUPE AND DAVIS
MOUNTAINS THROUGH THIS EVENING. THE STRONGEST WIND SPEEDS ARE
EXPECTED THIS MORNING AND AFTERNOON...MAINLY ABOVE 6000 FEET.

NMZ027-TXZ074-258-232200-
/O.CON.KMAF.HW.W.0041.000000T0000Z-091224T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
453 AM CST WED DEC 23 2009 /353 AM MST WED DEC 23 2009/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH
ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH
THIS EVENING. ELEVATIONS ABOVE 6000 FEET WILL EXPERIENCE THE
HIGHEST WIND SPEEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ045>048-050>053-060>063-067>070-075-082-231500-
/O.NEW.KMAF.FG.Y.0004.091223T1100Z-091223T1500Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
TERRELL-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...KERMIT...ODESSA...
MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...
BIG LAKE...FORT STOCKTON...SANDERSON
453 AM CST WED DEC 23 2009

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

RICH LOW LEVEL MOISTURE FLOWING INTO THE AREA HAS RESULTED IN
PATCHY FOG ACROSS THE EASTERN PERMIAN BASIN AND PORTIONS OF THE
TRANS PECOS. THE PATCHY NATURE OF THIS FOG HAS RESULTED IN RAPID
FLUCTUATIONS IN VISIBILITY WITH READINGS AS LOW AS 1/4 MILE OBSERVED.
TRAVELERS PASSING THROUGH THOSE AREAS EXPERIENCING THE DENSE FOG
SHOULD DRIVE WITH CAUTION. CONDITIONS SHOULD IMPROVE QUICKLY THIS
MORNING WHEN DRIER AIR ENTERS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD OR LOCALIZED FOG
REDUCES VISIBILITY TO A QUARTER MILE OR LESS.

&&

$$
000 
WWUS74 KMAF 231519
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
919 AM CST WED DEC 23 2009

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
THROUGH THIS EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM OVER WESTERN NEW MEXICO THIS
MORNING WILL MOVE JUST NORTH OF THE REGION TODAY. STRONG MID
LEVEL WINDS AHEAD AND NEAR THE SOUTHERN PORTION OF THIS STORM
SYSTEM WILL RESULT IN HIGH WINDS FOR BOTH THE GUADALUPE AND DAVIS
MOUNTAINS THROUGH THIS EVENING. THE STRONGEST WIND SPEEDS ARE
EXPECTED THIS MORNING AND AFTERNOON...MAINLY ABOVE 6000 FEET.

TXZ045>048-050>053-060>063-067>070-075-082-231630-
/O.EXP.KMAF.FG.Y.0004.000000T0000Z-091223T1500Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
TERRELL-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...KERMIT...ODESSA...
MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...
BIG LAKE...FORT STOCKTON...SANDERSON
919 AM CST WED DEC 23 2009

...DENSE FOG ADVISORY HAS EXPIRED...

THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. 

$$

NMZ027-TXZ074-258-240000-
/O.CON.KMAF.HW.W.0041.000000T0000Z-091224T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
919 AM CST WED DEC 23 2009 /819 AM MST WED DEC 23 2009/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH
ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH
THIS EVENING. ELEVATIONS ABOVE 6000 FEET WILL EXPERIENCE THE
HIGHEST WIND SPEEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 21, 10:12 PM MST, 5 hours 28 minutes earlier.

Area forecast discussion, Dec 21, 10:12 PM MST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1112 PM CST MON DEC 21 2009

.DISCUSSION...
SEE PREVIOUS DISCUSSION

&&

.AVIATION...
UPPER LEVEL CLOUDS ARE INCREASING ACROSS THE AREA BUT VFR CONDITIONS
WILL PREVAIL. MODEST WINDS FROM 7 TO 10KTS WILL CONTINUE ACROSS ALL
TAF SITES OVERNIGHT THEN WILL INCREASE AND BECOME GUSTY TOMORROW
AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 527 PM CST MON DEC 21 2009/

DISCUSSION... A SUBTROPICAL JET...CURRENTLY ACROSS THE EASTERN
PACIFIC AND SOUTHERN CALIFORNIA...WILL TAKE AIM AT WEST TEXAS AND
SOUTHEASTERN NEW MEXICO TONIGHT AND TUESDAY. PLENTY OF CIRRUS
CLOUDS ASSOCIATED WITH THIS JET WILL CONTINUE TO SPREAD OVER THE
REGION TONIGHT. THIS ALONG WITH SOUTHWEST TO WESTERLY SURFACE
WINDS WILL HELP TO KEEP OVERNIGHT TEMPERATURES ABOVE NORMAL
TONIGHT. ABOVE NORMAL TEMPERATURES WILL CONTINUE ON TUESDAY WITH A
LOW-LEVEL THERMAL RIDGE AND SOUTHWESTERLY SURFACE WINDS IN PLACE.

DEEP LAYER WESTERLY FLOW ALOFT WILL BEGIN TO INCREASE TUESDAY
AFTERNOON...WITH THE GFS AND ECMWF IN DECENT AGREEMENT WITH 700MB
WIND SPEEDS RIGHT AT 40KTS AROUND 23/00Z OVER THE GUADALUPE
MOUNTAINS. WINDS ALOFT CONTINUE TO INCREASE INTO WEDNESDAY
AFTERNOON...AND THE CURRENT TIMING OF THE HIGH WIND WATCH FOR THE
GUADALUPE AND DAVIS MOUNTAINS SEEMS REASONABLE. SOME DIFFERENCES
ARE NOTED AMONG THE MODELS WITH REGARDS TO THE LOCATION AND
INTENSITY OF THE MID-LEVEL WINDS...SO FOR NOW...WE WILL CONTINUE
THE CURRENT HIGH WIND WATCH AND NOT UPGRADE TO A WARNING AT THIS
TIME.

AS FOR PRECIPITATION CHANCES WITH THIS UPPER LEVEL SYSTEM...GIVEN
THE MODELS TRENDING A LITTLE SLOWER...WE HAVE DELAYED THE ONSET
OF PRECIPITATION ACROSS THE NORTHWESTERN 1/3 OF THE CWA FOR
TUESDAY NIGHT. ALSO...WE WILL KEEP PRECIPITATION AS ALL LIQUID
TUESDAY EVENING GIVEN THE EXPECTED DELAYED ONSET. AFTER
MIDNIGHT...WE WILL MENTION A RAIN/SNOW MIX ACROSS THE
GUADALUPES...MAINLY ABOVE 6000 FEET. LITTLE TO NO ACCUMULATION IS
EXPECTED ACROSS THE GUADALUPES FOR TUESDAY NIGHT. WE DID OPT TO
INCREASE PRECIPITATION CHANCES SLIGHTLY ON WEDNESDAY...WITH MOST
OF THE INCREASE OVER THE GUADALUPE MOUNTAINS AND FAR NORTHERN LEA
AND EDDY COUNTIES. A RAIN/SNOW MIX WILL BE FAVORED FOR THE HIGHER
ELEVATIONS (ABOVE 6000 FEET) IN THE GUADALUPE AND DAVIS MOUNTAINS.
SNOWFALL AMOUNTS ACROSS THE GUADALUPES COULD APPROACH ONE INCH ON
WEDNESDAY.

THE PRECIPITATION WILL BEGIN TO SHIFT TO THE EAST WEDNESDAY
NIGHT...WITH AREAS EAST OF THE PECOS RIVER BEING FAVORED. WE EXPECT
A SNOW OR RAIN/SNOW MIX FOR AREAS WEST AND NORTH OF A GAIL TO
STANTON LINE DURING THE EVENING. TO THE EAST...TEMPERATURES ARE
LIKELY TO REMAIN TOO WARM FOR ANY FROZEN PRECIPITATION IN THE EVENING.
AFTER MIDNIGHT...THE COLD AIR WILL DEEPEN SUFFICIENTLY TO TRANSITION
TO SNOW. SNOWFALL AMOUNTS ACROSS THE PLAINS ARE EXPECTED TO REMAIN
BELOW ONE HALF INCH AT THIS TIME. WE PREFER THE ECMWF WITH REGARDS
TO THE COLD AIR WEDNESDAY NIGHT AND THURSDAY. THE ECMWF IS MORE
AGGRESSIVE WITH THE SOUTHWARD PUSH AND IS ALSO SHOWING COLDER
SURFACE TEMPERATURES. FORECAST SOUNDINGS ACROSS SOUTHEAST COLORADO
SHOW STOUT NORTH WINDS BEHIND THE COLD FRONT AND THIS SHOULD ALLOW
THE COLD AIR TO MOVE QUICKLY TO THE SOUTH.

TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL THROUGH MUCH OF
THE EXTENDED FORECAST WITH PERSISTENT SURFACE RIDING ACROSS THE
REGION. WE WILL CONTINUE TO GO BELOW THE MEX GUIDANCE AND WILL
TREND CLOSER TO THE LOW END OF THE ENSEMBLE MOS.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

TX...HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
     FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS.

&&

76
Hazardous weather outlook, Dec 22, 3:00 AM MST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CST TUE DEC 22 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-231000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
400 AM CST TUE DEC 22 2009 /300 AM MST TUE DEC 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST TO WEST WINDS MAY IMPACT THE GUADALUPE AND
DAVIS MOUNTAINS ABOVE 6000 FEET TONIGHT THROUGH WEDNESDAY EVENING.
WIND SPEEDS OF 35 TO 45 MPH...WITH GUSTS OVER 60 MPH...WILL BE
POSSIBLE AS A STRONG UPPER LEVEL STORM SYSTEM PASSES OVER THE
REGION. GUSTY CONDITIONS COULD RESULT IN HAZARDOUS TRAVEL THROUGH
THIS REGION...ESPECIALLY FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE OF SNOW SHOWERS WILL ALSO BE POSSIBLE ACROSS THE
GUADALUPE MOUNTAINS BEGINNING EARLY WEDNESDAY MORNING...AND THEN
SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN BY EARLY THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.